fever and earaches after adenoids(adenoids) and tonsils removed
My 4.5 yr old son had the tonsils and adenoids (adenoids) removed on Tues A.M. and he begun having ear aches yesterday along with a lowgrade fever. Son claims he can't swallow or his ears and head hurts "so bad" He doesn't want to take his meds (amoxocillin and hydrocodone)b/c of the pain. Spoke to the oncall ENT @ the 101.0 fever. He said it's normal --just to continue to enforce liquids and continue to push him to take the meds.
Is this normal and how can I alleviate the pain tha tmy son is feeling? He was feeling better on the eve and day after the surgery and it seems like he has regressed ( he spits his saliva out to avoid swallowing!)
These are not uncommon reactions following tonsil and adenoid surgery. The antibiotics are very important to control present or possible infection. The pain will slowly go away. If your son will not tolerate the hydrocodone, try Tylenol
you could also try tylenol rectally to help the pain.....wait about a half hour before you try to give him anything to drink........ try popsicles, jello....usually the pain and discomfort returns around the 4-5th day after surgery ....my kids had theirs done and it is normal......but if his fever goes up he could have an infection or a little atelectasis of his lung.....this is just where his lung isnt quite expanded as it should be....sometimes it follows surgery of any kind....keep in touch with his surgeon.......good lluck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.